Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Newport/Morehead City, NC

May 15, 2012Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at May 15, 2012, 3:25 PM EDT for Duplin County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2012, 3:25 PM EDT (19:25 UTC)
Expired
May 15, 2012, 4:15 PM EDT
In force
50 min
Issued by
NWS Newport/Morehead City, NC

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1713 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1713 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS82 KMHX 151925
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
325 PM EDT TUE MAY 15 2012

NCZ090-152015-
DUPLIN-
325 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 415
PM EDT...

AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAISON...OR ABOUT 9 MILES SOUTHWEST OF MOUNT OLIVE...MOVING NORTHEAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAISON...CALYPSO.

HAZARDS INCLUDE...
PEA SIZED HAIL.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3513 7817 3519 7816 3518 7807 3520 7804
      3520 7802 3519 7798 3517 7797 3517 7791
      3515 7794 3512 7800 3504 7815 3505 7816
      3511 7818
TIME...MOT...LOC 1925Z 232DEG 13KT 3514 7819

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at May 15, 2:51 PM EDT, 34 minutes earlier.

Area forecast discussion, May 15, 2:51 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
251 PM EDT TUE MAY 15 2012

.SYNOPSIS...
A STATIONARY FRONT TO THE WEST WILL DISSIAPTE THIS EVENING. A COLD
FRONT WILL MOVE THROUGH FROM THE NORTHWEST WEDNESDAY NIGHT. HIGH
PRESSURE BEHIND THE FRONT WILL LINGER ALONG THE NEW ENGLAND COAST
THROUGH THIS WEEKEND...THEN MOVE EAST EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUE...RELIED MAINLY ON THE 12Z GFS FOR THIS FORECAST.
STATIONARY FRONT DRAPED ALONG THE FOOTHILLS WILL DISSIPATE
OVERNIGHT. LITTLE IF ANYTHING TO TRIGGER CONVECTION OVERNIGHT SO
BELIEVE CURRENT ACTIVITY WILL SLOWLY END THIS EVENING. TIME
SECTIONS SHOWING A RATHER DENSE CIRRUS OVERCAST TONIGHT SO DID NOT
MENTION ANY FOG. LOW TEMPS A BLEND OF THE MAV/MET GUIDANCE.

&&

.SHORT TERM /WEDNESDAY/...
AS OF 3 PM TUE...LOOKS LIKE A MORE ACTIVE DAY THAN TODAY. DEEP
SUPPLY OF MOISTURE STILL IN PLACE. UNLIKE TODAY THOUGH...THE COLD
FRONT WILL BE APPROACHING FROM THE NORTHWEST PROVIDING LIFT ALONG
WITH A LOT OF VORT ENERGY ESPECIALLY IN THE MID AND UPPER LEVELS.
WENT WITH CHANCE POPS IN THE MORNING THEN LIKELY IN THE AFTERNOON.
PARAMETERS FOR HAIL LOOK BETTER IN THE AFTERNOON THAN TODAY WITH
GOOD MID LEVEL LAPSE RATES AND LOWER WET BULB ZERO HEIGHTS. 12Z
MAV HIGH TEMPS LOOK A BIT TOO HIGH WITH MOSTLY CLOUDY SKIES SO I
WENT NO WARMER THAN LOWER 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 215 PM TUESDAY...COLD FRONT SHOULD DRIVE ACROSS THE CWA AND
TO OUR SOUTH BY LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING.
STRONG MID-LEVEL VORTICITY WILL REMAIN NEAR THE COAST AND WILL
LEAD TO SHOWERS AND MAYBE AN EMBEDDED THUNDERSTORM OR TWO...MAINLY
OVER THE EASTERN HALF OF THE AREA WEDNESDAY NIGHT INTO THURSDAY
NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTH AND EAST FOR
FRIDAY AND SATURDAY WITH SLIGHTLY COOLER NIGHTTIME TEMPERATURES
INTO THE MIDDLE AND UPPER 50S...BUT WITH DAYTIME HIGHS STILL
AROUND 80 DEGREES WITH A GOOD DEAL OF SUNSHINE. BY SUNDAY
AFTERNOON...ECMWF AND TO A LESSER EXTENT THE GFS...STARTS TO SHOW
AN INVERTED TROUGH BUILDING WESTWARD TOWARD THE COAST FROM
OFFSHORE. THE ECMWF SPREADS GENEROUS MOISTURE BACK INTO THE CWA
SUNDAY AFTERNOON...WHILE THE GFS IS A BIT SLOWER WITH THE MOISTURE
RETURN BY DELAYING IT UNTIL MONDAY. AS UPPER LOW MEANDERS TO OUR
WEST MONDAY INTO WEDNESDAY...COUPLED WITH THE LOW-LEVEL ONSHORE
FLOW PROVIDING A MOIST BOUNDARY LAYER AND THE INVERTED TROUGH
PUSHING INLAND...HAVE KEPT CHANCE POPS FROM SUNDAY THROUGH THE
MIDDLE OF NEXT WEEK. TEMPERATURES SHOULD BE CLOSE TO NORMAL FOR
THE LATE WEEKEND THROUGH NEXT WEDS WITH HIGHS CLOSE TO 80 AND LOWS
MAINLY IN THE 60S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /TONIGHT & WED/
AS OF 3 PM TUE...SCATTERED CONVECTION WILL SLOWLY DISSIPATE THIS
EVENING. LIGHT SOUTH WINDS WILL CONTINUE OVERNIGHT. NOT
FORECASTING FOG AS THERE WILL BE A HIGH DENSE CIRRUS OVERCAST TO
LIMIT RADIATIONAL COOLING. WEDNESDAY WILL LIKELY BE MORE ACTIVE
THAN TODAY AS A FRONT APPROACHES IN THE AFTERNOON. EXPECT
SCATTERED CONVECTION IN THE MORNING BECOMING NUMEROUS IN THE
AFTERNOON.

LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 215 PM TUESDAY...WILL LIKELY SEE SOME PERIODIC MVFR AND IFR
CONDITIONS WITH SOME SHOWERS ASSOCIATED WITH FRONTAL PASSAGE
WEDNESDAY NIGHT AND EARLY THURSDAY. CONCEPTUAL MODEL THURSDAY
WOULD FAVOR SOME LINGERING STRATUS GIVEN THE LOW-LEVEL NORTHEAST
FLOW AND STILL MOIST BOUNDARY LAYER BEHIND COLD FRONT..SO
OCCASIONAL MVFR CEILINGS WOULD BE LIKELY. THE LOW LEVEL MOISTURE
SHOULD SCOUR OUT BY FRIDAY AND INTO THE WEEKEND...WITH MOSTLY VFR
CONDITIONS EXPECTED.

&&

.MARINE...
SHORT TERM /TONIGHT & WED/
AS OF 3 PM TUE...USED THE 12Z GFS FOR THE MARINE PACKAGE THIS
AFTERNOON. SOUTH SOUTHWEST FLOW 10-15 KNOTS WILL CONTINUE OVERNIGHT
INTO WEDNESDAY. BASED ON 12Z WAVEWATCH DATA I ENDED THE SMALL
CRAFT ADVISORY SOUTH OF OCRACOKE. OTHERWISE NO CHANGE TO CURRENT
ADVISORIES.

LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/
AS OF 215 PM TUESDAY...AS COLD FRONT MOVES SOUTH OF THE COASTAL
WATERS WEDNESDAY NIGHT...EXPECT A GOOD CAA SURGE TO DEVELOP BY
THURSDAY WITH NORTHEAST WINDS GUSTING TO AROUND 20 KNOTS WHICH
WILL THEN CONTINUE INTO THE WEEKEND DUE TO THE GRADIENT BETWEEN
HIGH PRESSURE SITTING RIGHT ALONG THE MID ATLANTIC COAST AND LOW
PRESSURE WELL OFFSHORE DUE EAST OF THE CAROLINAS. THE LONG FETCH
NORTHEAST WINDS THAT WILL RESULT FROM THIS GRADIENT WILL BUILD THE
SEAS PER LATEST WAVEWATCH GUIDANCE. SEAS AS HIGH AS 6 OR 7 FEET
WILL BE LIKELY OVER THE CENTRAL WATERS BY THE WEEKEND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ150-152-
     154.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...HSA/CTC
MARINE...HSA/CTC
Hazardous weather outlook, May 15, 4:57 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 AM EDT TUE MAY 15 2012

NCZ029-044>047-079>081-090>095-098-103-104-160900-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
457 AM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED
TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE
EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS BUT
THERE IS AN ISOLATED LARGE HAIL OR TORNADO THREAT AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 15, 1:40 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
140 PM EDT TUE MAY 15 2012

NCZ046-081-151845-
MAINLAND HYDE-TYRRELL-
140 PM EDT TUE MAY 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE AND TYRRELL
COUNTIES THROUGH 245 PM EDT...

AT 140 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ALLIGATOR LAKE TO 6 MILES
SOUTH OF GERMANTOWN...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH
OF SWANQUARTER TO 7 MILES SOUTHWEST OF SWANQUARTER...MOVING EAST AT
15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KILKENNY......
SWANQUARTER...SWINDELL FORK......FAIRFIELD...CENTER OF LAKE
MATTAMUSKEET...HYDELAND...NEW HOLLAND...LAKE LANDING...GULL ROCK.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3599 7606 3593 7601 3583 7606 3566 7604
      3567 7590 3553 7592 3532 7615 3536 7625
      3530 7627 3538 7634 3534 7634 3534 7641
      3537 7643 3537 7638 3542 7640 3536 7646
      3540 7652 3570 7639 3592 7638 3599 7621
TIME...MOT...LOC 1740Z 270DEG 13KT 3564 7631 3535 7642

11
Special weather statement, May 15, 2:29 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
229 PM EDT TUE MAY 15 2012

NCZ098-151930-
ONSLOW-
229 PM EDT TUE MAY 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW COUNTY THROUGH 330 PM
EDT...

AT 229 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HAWS RUN...OR ABOUT 10 MILES WEST OF NEW RIVER AIR STATION...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAWS RUN...VERONA...
CATHERINE LAKE...NEW RIVER AIR STATION...HALF MOON......
JACKSONVILLE...KELLUM......PUMPKIN CENTER.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3459 7763 3473 7769 3495 7746 3491 7737
      3493 7736 3494 7732 3483 7719 3481 7719
      3469 7737 3471 7741 3471 7742 3468 7739
      3454 7760
TIME...MOT...LOC 1829Z 225DEG 13KT 3466 7760

11
Special weather statement, May 15, 2:33 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
233 PM EDT TUE MAY 15 2012

NCZ080-081-151930-
BEAUFORT-MAINLAND HYDE-
233 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND MAINLAND HYDE
COUNTIES THROUGH 330 PM EDT...

AT 233 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF SOUTH CREEK...OR ABOUT 19 MILES SOUTHWEST OF
SWANQUARTER...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PAMLICO BEACH...
GERMANTOWN.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

&&

LAT...LON 3570 7663 3544 7620 3533 7638 3542 7640
      3541 7655 3552 7654 3553 7648 3552 7663
      3538 7658 3552 7703 3549 7702 3537 7665
      3524 7663 3524 7664 3522 7684 3542 7719
      3555 7708 3571 7719
TIME...MOT...LOC 1833Z 224DEG 12KT 3529 7661

11
Special weather statement, May 15, 2:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
242 PM EDT TUE MAY 15 2012

NCZ090-091-151945-
DUPLIN-LENOIR-
242 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND LENOIR COUNTIES
THROUGH 345 PM EDT...

AT 242 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF ALBERTSON...OR ABOUT 11 MILES SOUTHEAST OF MOUNT OLIVE...
MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALBERTSON...MOSS
HILL...LA GRANGE...FALLING CREEK.

HAZARDS INCLUDE...
PEA SIZED HAIL.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3519 7800 3517 7797 3517 7792 3515 7790
      3518 7784 3534 7783 3537 7781 3538 7770
      3535 7767 3536 7763 3525 7750 3500 7790
      3513 7805
TIME...MOT...LOC 1842Z 226DEG 11KT 3513 7789

11
Special weather statement, May 15, 2:49 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
249 PM EDT TUE MAY 15 2012

NCZ080-081-094-151945-
BEAUFORT-MAINLAND HYDE-PAMLICO-
249 PM EDT TUE MAY 15 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT AND
MAINLAND HYDE COUNTIES THROUGH 345 PM EDT...

AT 249 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LOWLAND...OR ABOUT 11 MILES SOUTHWEST OF SWANQUARTER...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GERMANTOWN......
SLADESVILLE...SWANQUARTER......SCRANTON...ROSE BAY.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3550 7609 3535 7631 3538 7635 3534 7634
      3534 7642 3542 7640 3539 7646 3521 7649
      3533 7666 3533 7650 3541 7655 3535 7665
      3538 7660 3550 7662 3544 7659 3551 7659
      3552 7648 3553 7661 3569 7657
TIME...MOT...LOC 1849Z 222DEG 13KT 3533 7650

11
Special weather statement, May 15, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
325 PM EDT TUE MAY 15 2012

NCZ090-152015-
DUPLIN-
325 PM EDT TUE MAY 15 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 415
PM EDT...

AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAISON...OR ABOUT 9 MILES SOUTHWEST OF MOUNT OLIVE...MOVING NORTHEAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAISON...CALYPSO.

HAZARDS INCLUDE...
PEA SIZED HAIL.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3513 7817 3519 7816 3518 7807 3520 7804
      3520 7802 3519 7798 3517 7797 3517 7791
      3515 7794 3512 7800 3504 7815 3505 7816
      3511 7818
TIME...MOT...LOC 1925Z 232DEG 13KT 3514 7819

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:50 AM EDTSpecial Weather StatementMHXDare55 min
May 15, 5:20 AM EDTSpecial Weather StatementMHXDare55 min
May 15, 11:44 AM EDTSpecial Weather StatementMHXBeaufort61 min
May 15, 1:40 PM EDTSpecial Weather StatementMHXHyde, Tyrrell65 min
May 15, 2:29 PM EDTSpecial Weather StatementMHXOnslow61 min
May 15, 2:33 PM EDTSpecial Weather StatementMHXBeaufort57 min
May 15, 2:42 PM EDTSpecial Weather StatementMHXLenoir63 min
May 15, 2:49 PM EDTSpecial Weather StatementMHXHyde56 min
May 15, 3:48 PM EDTSpecial Weather StatementMHXOnslow57 min
May 15, 3:50 PM EDTSpecial Weather StatementMHXHyde55 min
May 15, 4:16 PM EDTSpecial Weather StatementMHXLenoir59 min
May 15, 4:45 PM EDTSpecial Weather StatementMHXBeaufort60 min
May 15, 5:04 PM EDTSpecial Weather StatementMHXPitt56 min
May 15, 6:37 PM EDTSpecial Weather StatementMHXDare38 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.